Author Topic: numbness in foot  (Read 1812 times)

judbow

  • Guest
numbness in foot
« on: April 20, 2011, 02:54:55 AM »

I was diagnosed with Sjogren's about 3 months ago, and put on Prednisone and plaquinel....These meds have helped some of my symptoms, but I still have numbness in my right leg and foot...Will it ever go away????? Anyone have this problem???  Very hard with driving and on stairs...I work in a two story school, so it is hard to avoid stairs..

stephL

  • Sr. Member
  • ****
  • Posts: 450
Re: numbness in foot
« Reply #1 on: April 20, 2011, 03:12:45 AM »
You are very early on in your course of Plaquenil. You don't really get the full benefits of of Plaquenil till after a period of 6-12 months. I have both numbness and also swelling in my feet, usually my ankles are not affected. The numbness seems to have gotten worse as my swelling problems worsened. You could maybe have some mild swelling going on in your feet that you haven't noticed? I find it helps to keep them elevated.

Before I was diagnosed, I had some numbness on my knee cap after surgery and it took about 5-6 years before it was back to normal. You have to be patient because neurological injuries heal slowly.

Sounds like your docs are treating you aggressively to interrupt the progression of the disease. Stick with your treatment! Have you considered using a cane for the steps?

"Unlike weakness, fatigue can be alleviated by periods of rest." -Wikipedia: Fatigue (medical)

stephL

  • Sr. Member
  • ****
  • Posts: 450
"Unlike weakness, fatigue can be alleviated by periods of rest." -Wikipedia: Fatigue (medical)

LizPetillo

  • Guest
Re: numbness in foot
« Reply #3 on: April 20, 2011, 05:57:58 AM »
I have numbness in my feet and legs.  It has gotten somewhat better since Ive been on plaquinel for 9 months.  The neurologist told me that it CAN get better.  But of course it can also progress and get worse.  This is a progressive disease .... progressive = get worse. 

It's my thought (fuzzy math with symptoms) that if you figure the two together ... progressive disease minus the 'can get better', then somehow that might equal each other out and I'll get STABLE.   


anita

  • Hero Member
  • *****
  • Posts: 2086
Re: numbness in foot
« Reply #4 on: April 20, 2011, 06:39:26 AM »
Have you been thoroughly evaluated for this numbness?  What do they think it is?  One-sided numbness in a limb can have different causes than bilateral numbness.  Was the onset sudden?

Plaquenil is not an effective treatment for neuropathy.  Prednisone may only help IF the neuropathy is caused by inflammation, which is not as likely on one limb.  Seems more like something might be compressed (nerve) or a vascular issue.

It sounds like you need more follow-up for this.
50 yr old SjS, APS w/strokes, Autonomic Neuropathy, PN, Nephrogenic DI, (PID) IgG def., Cushing's, Asthma, Gastroparesis.  Sero-neg w/+ lip biopsy.  Meds: IVIG & pre-meds, Arixtra, Aspirin, Plaquenil, Nitro, Cardizem, Imdur, Toprol XL, Domperidone, Nexium, Midodrine, Symbicort, Oxycontin, Zofran

judbow

  • Guest
Re: numbness in foot
« Reply #5 on: May 10, 2011, 09:42:42 PM »

Thanks for all of the input everyone...As, I am new to this disease, I am learning more about it, daily, from you guys...

eyeamdry

  • Guest
Re: numbness in foot
« Reply #6 on: May 11, 2011, 12:27:00 AM »
Lyrica can sometimes help this, but since you are so new to SJS the docs will want to wait and see how the meds you are taking now work.  Lucy

LeoLady

  • Guest
Re: numbness in foot
« Reply #7 on: May 11, 2011, 01:43:36 AM »
Hello.  When I developed numbness/tingling in my feet and legs my rheumy started me on Lyrica, which I couldn't tolerate due to dizziness.  Then she switched me to Gabapentin.  Both drugs are supposed to slow the progress of peripheral neuropathy.

First, find out what is causing your issues, then you can pursue a treatment.

Best of luck and feel better!

Hugs,

LeoLady  (Melinda)

Rachel F.

  • Guest
Re: numbness in foot
« Reply #8 on: May 11, 2011, 05:01:46 AM »
Hi Judbow-
That numbness can be so aggravating. Wish I could give you an answer. I had partial numbness in my foot this year which has gotten better but it is not exactly the same as it once was. I have no dx tho. It sounds like you are doing well considering!
 :)

engy

  • Hero Member
  • *****
  • Posts: 700
Re: numbness in foot
« Reply #9 on: May 11, 2011, 08:39:09 AM »
I take B12 shots every third day and after a month the numbness went away.
 
My B12 levels were "fine" but all of my doctors (neuro, endo, rhuemy, integrative) agree that you cannnot measure how your body uses the B12 in your cells and nerves by a blood test.  My husband gives me the shots in the behind and doesn't hurt at all.  My insurance covers the shots too.  If you don't want to go that route, try a high dose sublingual or chewable B12 and see if that helps.  If you do try the shots, you need a prescription because you want the methyl B12.

You can't overdose B12, it's water soluable and you will just urinate what your body doesn't use.  My doctors have also said that the U.S. "normal" levels of B12 are way too low at 200-900 being "normal".  You can have nerve damage at 200 and in many other countries would be put on shots immediately if your levels are below 500.  My levels are at 2,000 which is great and not even worth testing anymore because I will continue my shots. 

B12 also helps with anxiety, I've noticed a huge difference there  ;D       Carie
DX:Sjogrens w/mild Lupus overlap,Hashi,Celiac,Raynauds,Sm.Fiber Neuropathy,POTS,Fibro.,CFS,OI & other dysautonomia.
No thyroid

RX:Plaquenil,Synthroid,LCarnitine,CoQ10,ALA,Dribose,Tumeric/Curcumin, Milk Thistle,AdreneVive,Fish Oil,Flaxseed Oil,Magnesium,B12 shots,vit d & c,high salt diet for low BP!

Rachel F.

  • Guest
Re: numbness in foot
« Reply #10 on: May 14, 2011, 07:54:17 PM »
Wow... good info...
Ironically I just started a B complex and had a bunch of energy the same day (not typical)... I will have to keep it up...
Rachel F

judbow

  • Guest
Re: numbness in foot
« Reply #11 on: May 30, 2011, 08:45:09 AM »

The numbness is continuing in my right foot, and some swelling now, too.  The doctor has gotten me down to 2 prednisone a day, instead of 8...But I am not feeling as good as I was.  Very tired all the time, and very sore tongue.  Some days are better than others. The doctor has me off work for awhile, and has given me a sleeping pill called zopiclone.  This pill has really helped with my sleepless nights.  I just could not continue to work, when I wasn't sleeping at night.  So, I am glad that has gotten better.  I just hate taking so many drugs....Still on 2 plaquinal a day.  I am also on new meds for urge incontinance....So many drugs, and they are carry side effects....I hate it.

I am worried about depression setting in, now I am off work, as I love my job working with special needs kids, and I miss the kids and the teachers so much.  I am prone to depression and have been on Paxil for years.

But I just got a new puppy last week, a shitzu/cockapoo cross, and she is the love of my life....She is so good, and her and I sleep a lot through the day..She is truely a gift from God and has brought me so much joy the past week.

Sorry if I am babbling, but I just love this forum so much, and have gained much more insight into this disease... Thanks to all.....Judbow xxxxooo

Rachel F.

  • Guest
Re: numbness in foot
« Reply #12 on: May 30, 2011, 08:26:40 PM »
Hi-
I understand your worry! It is hard to stay away from gloom sometimes. For the sore tongue, I tried using Biotene dry mouth spray and it helped me a bunch. It seems to help keep the Ph balanced. Others are prone to thrush so make sure you check on that too and be sure that isn't developing....
Keep us posted...
Rachel F.